Alert archive / Mississippi / Areal Flood Warnings in 2019
Areal Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this areal flood warning at May 12, 2019, 8:20 AM CDT for Jones County, Mississippi. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2019, 8:20 AM CDT (13:20 UTC)
- Expired
- May 12, 2019, 5:15 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at May 11, 4:33 PM CDT, 15 hours 47 minutes earlier.
Area forecast discussion, May 11, 4:33 PM CDT, 15 hours 47 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
433 PM CDT Sat May 11 2019
.DISCUSSION...
Tonight through Monday night: Heavy rainfall leading to the
continuation of ongoing flooding and additional new flooding is
expected to continue across much of east and southern Mississippi
this afternoon and evening. Local radars showed thunderstorms with
locally heavy rainfall generally along and southeast of the
Natchez Trace. Although an isolated strong to severe storm will
remain possible into early evening this potential has lowered this
afternoon. Southwest flow aloft will continue tonight before
becoming more zonal Sunday. Surface analysis still had a stalled
cold front near a line from Natchez north to Grenada. A cooler and
drier airmass will continue through Sunday over our western most
zones while a warm moist airmass continues along and east of the
front. Subtle shortwaves within the southwest flow aloft will lead
to additional convective development later tonight and Sunday
morning til the flow aloft becomes more zonal and helps shift the
cold front east of Mississippi by Sunday evening. Thus, rain
chances will end from the west Sunday with dry weather expected
Sunday night. Monday will be dry as a surface high builds into
the region from the northwest and our flow aloft becomes
northeasterly. With the exception of our northwest, temperatures
are expected to remain warmer than normal through Sunday but with
a much drier air over the region Sunday night, morning lows Monday
will be back into the 50s at most locations which is cooler than
normal. Models still maintain a closed low over western Texas
Monday that may provide some high clouds across our region but
temperatures Monday will be close to normal. Cooler than normal
temperatures and dry conditions are expected again Monday night.
/22/
Tuesday through Friday: Moving into mid week, the old mid level
cold core low over TX will shear out to the east Tuesday with
ridging increasing from the west, thereafter. Another front will
drop into the region from the north Thursday night/Friday, but not
looking for much precipitation as available moisture will be
extremely limited. Of more interest each day from mid to late week
will be the potential to overachieve on maximum temperatures. The
dry boundary layer and warmth just above it will combine with the
higher sun angle to provide efficient warming each afternoon with
maximum readings predominantly in the mid 80s./GG/
&&
.AVIATION...
18Z TAF discussion:
A mix of VFR and MVFR conds were being observed across the area
this afternoon as the convection has become more confined to the
se half of MS. Additional showers and thunderstorms will increase
in coverage from the SW tonight into Sunday morning ahead of a
weak cold front that wl bring and end to the rain by sunday
evening. MVFR cigs are expected to develop this evening and
gradually lower to IFR after 06Z. Conditions will be slow to
improve Sunday but improvement from west to east is expected. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 65 78 58 79 / 79 50 7 4
Meridian 66 79 57 78 / 70 84 10 5
Vicksburg 65 77 58 80 / 75 38 6 3
Hattiesburg 67 83 60 82 / 70 91 10 5
Natchez 65 79 59 80 / 83 37 6 4
Greenville 63 74 57 77 / 51 31 7 3
Greenwood 63 74 56 77 / 54 36 7 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Sunday afternoon for MSZ018-019-
025>066-072>074.
LA...Flash Flood Watch through Sunday afternoon for LAZ007>009-015-
016-023>026.
AR...Flash Flood Watch through Sunday afternoon for ARZ074-075.
&&
22/GGHazardous weather outlook, May 11, 1:38 PM CDT, 18 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 138 PM CDT Sat May 11 2019 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-026-034-035-040- 041-121845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada- Washington-Humphreys-Issaquena-Sharkey- 138 PM CDT Sat May 11 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Isolated severe thunderstorms are possible this afternoon into early evening. Some thunderstorms could produce damaging wind gusts up to 60 mph and quarter size hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Areas of flash flooding are likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024>026-MSZ027>030-032-033-036>038-042>044-047>049-053-054-059- 060-121845- Catahoula-Tensas-Concordia-Carroll-Montgomery-Webster-Clay- Choctaw-Oktibbeha-Holmes-Attala-Winston-Yazoo-Madison MS-Leake- Warren-Hinds-Rankin-Claiborne-Copiah-Jefferson-Adams- 138 PM CDT Sat May 11 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight Severe thunderstorms are possible this afternoon into early evening. Some thunderstorms could produce damaging wind gusts up to 60 mph and quarter size hail. A tornado or two is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Areas of flash flooding are likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through Sunday. MSZ031-039-045-046-050>052-055>058-066-121845- Lowndes-Noxubee-Neshoba-Kemper-Scott-Newton-Lauderdale-Simpson- Smith-Jasper-Clarke-Jones- 138 PM CDT Sat May 11 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...This afternoon through Sunday Severe thunderstorms are possible this afternoon into early evening. Some thunderstorms could produce damaging wind gusts up to 60 mph and quarter size hail. A tornado or two is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Areas of flash flooding are likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through Sunday. MSZ061>065-072>074-121845- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Marion- Lamar-Forrest- 138 PM CDT Sat May 11 2019 This hazardous weather outlook is for portions of and south central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Significant TIMING...The rest of this afternoon through tonight Severe thunderstorms are possible this afternoon into early evening. Some thunderstorms could produce damaging wind gusts up to 60 mph and quarter size hail. A tornado or two is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Widespread flash flooding is likely and significant flooding is possible. Many roads could be flooded or closed and some structural flooding and water rescues are likely. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The threat for flooding will continue tonight into Sunday. In addition, there will be a marginal risk for a few severe storms containing damaging wind gusts, hail and perhaps a tornado over southeast portions. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through Sunday. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:58 PM CDT | River Flood Warning | JAN | Simpson | 61 hr |
| May 11, 9:17 PM CDT | Areal Flood Warning | JAN | Jones | 3 hr |
| May 11, 11:36 PM CDT | Areal Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 9 hr |
| May 12, 2:35 AM CDT | Special Weather Statement | JAN | Clarke | 25 min |
| May 12, 4:59 AM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Jones | 61 min |
Nearby
Areal Flood Warnings in Mississippi, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.